Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 31, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 15, 2006, 4:01 PM EDT for Broward County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 4:01 PM EDT (20:01 UTC)
- Expired
- Apr 15, 2006, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 152001 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR INTERIOR AREAS OF SOUTH FLORIDA FOR 4 HOURS OR MORE FOR RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES FOR 4 HOURS OR MORE FOR RELATIVE HUMIDITIES... FLZ063-066-070-152300- /O.NEW.KMFL.FW.W.0031.060415T2001Z-060415T2300Z/ /O.CON.KMFL.FW.A.0021.060416T1700Z-060416T2300Z/ GLADES-HENDRY-EASTERN COLLIER- 401 PM EDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES FOR FOUR HOURS OR MORE FOR RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... TEMPERATURES IN THE UPPER 80S TO NEAR 90 OVER THE INTERIOR AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S HAS ALLOWED FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS FROM THE NATIONAL WEATHER SERVICE OFFICE IN MIAMI FLORIDA. THERE IS ALSO A FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THIS SAME AREA...DUE TO HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO MOVING OVER THE FLORIDA PENINSULA ON SUNDAY ALLOWING FOR THE AIR TO SINK OVER SOUTH FLORIDA. THIS SINKING AIR WILL ALLOW FOR THE TEMPERATURES OVER GLADES...HENDRY...AND EASTERN COLLIER COUNTIES TO WARM UP TO AROUND 90 DEGREES. THE DEW POINTS WILL ALSO BE IN THE MID TO UPPER 50S FOR SUNDAY. THEREFORE...THE COMBINATION OF THE VERY WARM TEMPERATURES AND LOW DEW POINTS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE OVER THIS AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS FROM THE NATIONAL WEATHER SERVICE OFFICE IN MIAMI FLORIDA. $$ FLZ067-071-152300- /O.NEW.KMFL.FW.W.0031.060415T2001Z-060415T2300Z/ PALM BEACH WESTERN-WESTERN BROWARD- 401 PM EDT SAT APR 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR WESTERN PALM PALM BEACH AND WESTERN BROWARD COUNTIES FOR 4 HOURS OR MORE FOR RELATIVE HUMIDITIES... TEMPERATURES IN THE UPPER 80S TO NEAR 90 OVER THE INTERIOR AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S HAS ALLOWED FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT THRESHOLD VALUES...AS THE TEMPERATURES COOL IN THE UPPER 70S TO LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:23 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 15, 3:23 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 323 PM EDT SAT APR 15 2006 .DISCUSSION... AS HIGH PRESSURE CONTINUES TO PERSIST OVER SOUTH FLORIDA...AND THE FLORIDA PENINSULA IN GENERAL...FAIR WEATHER SHOULD PERSIST THROUGH THE EARLY PART OF NEXT WEEK. THE WIND FORECAST WILL BE PROBLEMATIC THOUGH. AS THE SURFACE RIDGE IS FORECAST TO MOVE TO THE EAST...SEVERAL WIND SHIFTS ARE FORECAST TO OCCUR AS IT SHIFTS EASTWARD. && .MARINE... AS MENTIONED ABOVE...THE WINDS ARE EXPECTED TO SHIFT AS THE SURFACE HIGH CONTINUES TO MOVE EASTWARD. THE GUIDANCE HAS BEEN SOMEWHAT VARIABLE ON THE WIND FORECAST. BUT ACCORDING TO THE LATEST GUIDANCE A WIND SHIFT IS FORECAST FOR TONIGHT...WITH A SOUTHWEST WIND FROM 10 TO 15 KNOTS IN THE OFF SHORE ATLANTIC WATERS OVER NIGHT WHICH WOULD RESULT IN THE OFF SHORE WATERS BUILDING FROM CURRENT TRANQUIL CONDITIONS. AS STATED BEFORE...THE WIND FORECAST FROM THE GUIDANCE HAS BEEN VARIABLE. && .FIRE WEATHER... A FIRE WEATHER WATCH WILL BE ISSUED SHORTLY FOR PORTIONS OF GLADES...HENDRY AND EASTERN COLLIER COUNTIES. WITH THE DRY STABLE CONDITIONS AND MAXIMUM TEMPERATURES TOMORROW ABOVE CLIMATOLOGICAL NORMALS AND THE DEW POINTS REMAINING FAIRLY STABLE THIS SHOULD RESULT IN THE AREAS ABOVE REACHING CRITICAL RELATIVE HUMIDITY VALUES FOR SEVERAL HOURS OR MORE. THEREFORE...THE FIRE WEATHER WATCH IS NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 63 84 67 85 / 5 0 5 5 FORT LAUDERDALE 67 84 70 86 / 5 0 5 5 MIAMI 69 87 68 86 / 5 0 5 5 NAPLES 66 84 71 83 / 5 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH TO BE ISSUED SHORTLY AM...NONE. GM...NONE. && 60
Hazardous weather outlook, Apr 15, 9:15 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 915 AM EDT SAT APR 15 2006 FLZ063-066>075-161315- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 915 AM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:31 PM EDT | Fire Weather Watch | MFL | 12 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.